MAUDE Adverse Event Report: STRYKER SPINE-US SPECIALTY SELF RETAINING HYBRID SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US SPECIALTY SELF RETAINING HYBRID SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number IS2081HYB
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection, the tip of the reflex specialty self retaining hybrid screwdriver was missing.There was no procedure associated with this event.No adverse consequences occurred.
 
Additional Manufacturer Narrative
A visual inspection performed found the tip of the screwdriver to be fractured and the device is no longer functional.Among fractured tip, wear and tear was identified on the device.It was reported that the screwdriver had been used for a number of years.Per device history review the device is in the field for over 13 years.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for this lot, and no similar complaints were identified.It was initially reported that upon inspection of a screwdriver in a warehouse, the tip fractured off and it was missing.There was no patient involvement.The surgical technique guide was reviewed: ¿the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery¿ the cause of the reported event is normal wear due to device age.Factors such as consistent use of the instrument throughout its lifetime, cleaning and sterilization may have caused fatigue fracture.
 
Event or Problem Description

Brand Name
SPECIALTY SELF RETAINING HYBRID SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12801023
Report Number3004024955-2021-00025
Device Sequence Number14770040
Product Code LXH
UDI-Device Identifier07613327278828
UDI-Public07613327278828
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIS2081HYB
Device Catalogue NumberIS2081HYB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer03/24/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown